Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 949718, 9 pages
http://dx.doi.org/10.1155/2014/949718
Research Article

Multiple Control Strategies for Prevention of Avian Influenza Pandemic

1Department of Mathematics, Bacha Khan University, Charsadda 24420, Pakistan
2Department of Mathematics, Abdul Wali Khan University Mardan, Mardan 23200, Pakistan
3Department of Mathematics, University of Malakand, Chakdara 23101, Pakistan

Received 28 August 2013; Accepted 31 December 2013; Published 24 February 2014

Academic Editors: P. Crooke and G. Fedele

Copyright © 2014 Roman Ullah et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present the prevention of avian influenza pandemic by adjusting multiple control functions in the human-to-human transmittable avian influenza model. First we show the existence of the optimal control problem; then by using both analytical and numerical techniques, we investigate the cost-effective control effects for the prevention of transmission of disease. To do this, we use three control functions, the effort to reduce the number of contacts with human infected with mutant avian influenza, the antiviral treatment of infected individuals, and the effort to reduce the number of infected birds. We completely characterized the optimal control and compute numerical solution of the optimality system by using an iterative method.